WALTER G. WASSER, M.D.; HAROLD E. BRONHEIM, M.D.; BARBARA K. RICHARDSON, M.D.
Theophylline is widely used in the treatment of reversible obstructive pulmonary disease. We report a case in which episodic, bizarre behavior was the principle manifestation of theophylline toxicity.
A 58-year-old black woman with severe asthma was hospitalized for evaluation of episodes of bizarre behavior occurring over the 4 days before admission. She had had asthma since childhood. During a hospitalization for an acute asthma attack ending 8 days before this admission, her theophylline dose was increased from 300 mg to 500 mg four times daily and she was placed on prednisone 60 mg that she tapered and stopped 5 days
WALTER G. WASSER, HAROLD E. BRONHEIM, BARBARA K. RICHARDSON. Theophylline Madness. Ann Intern Med. 1981;95:191. doi: 10.7326/0003-4819-95-2-191
Download citation file:
Published: Ann Intern Med. 1981;95(2):191.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use